Profile picture for user Anonymous
Anonymous

Hemoglobin loss

I have had my lvad for 17 months &am experiencing low hemoglobin as I am losing small amounts of blood in my stool.Is any one experiencing the same problem

Walt

Profile picture for user Ashlyn
Ashlyn R.

Hi walt,My dad had his LVAD placed the beginning of June, and is still in the hospital. He has been having the same problem. We have not been given a direct answer yet, but he does receive blood every few days. We have also been told it is a "side effect" that can sometimes happen. Please keep updated!

Ashlyn

Profile picture for user Anonymous
Anonymous

Ashlyn-thanks for the reply.I had the same experience when hospitalized.After a number of attempts to find the source of the problem,it temporarily corrected itself.Now it has started again & I get a blood test every week.When the hemoglobin drops to 8 I receive 2 units of blood .Well, things could be worse.

Profile picture for user tacobender6
Charles G.

My mother had her HVAD last July 31, 2018. SHe has been in/out of hospital for various reasons. I would say this to make it real. She has had stage 4 heart failure for quite sometime, with the installation of a CONTINUOUS FLOW PUMP pumping blood capacity at levels her body has taken years to try to fix or repair itself and now is flowing issue happen. They told my Mother Arteriovenous Malformation (AVM). it is happening in her stomach. they are little bleeders that pop up because of conditions that most likely were there but since the body has started the first time in blood flow for many years and now that she is much older the propensity to spring up here and there happens./ She is doing well, finally. She was getting rewady to leave today June 26, 2019 but they just told her that she has to have 2 untis of blood. DAMMIT! The VAD Team is working on her diligently and hopefully find a happy medium for her. She has had a successful HVAD experience to date but minor gliches but that is ok, because SHE IS ALIVE!